Evidence map›Paper›PMID 32922094›Full record

ArticleInternational medical case reports journal2020

Heroin Intoxication Through Damaged Skin in a 7-Year-Old Girl.

Mohammad Delirrad, Amin Sedokani

Open access · goldAbstract readCase Reports
In one paragraph

Article in International medical case reports journal, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact, top 86% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed, 0 citations in OpenAlex.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors at 1 institution in 1 country.

Mohammad DelirradDepartment of Forensic Medicine and Toxicology, School of Medicine, Urmia University of Medical Sciences, Urmia, Iran.ORCID 0000-0002-4663-9550
Amin SedokaniCardiology Department, Medical Faculty, Urmia University of Medical Sciences, Urmia, Iran.ORCID 0000-0003-1325-3309
Urmia University · IR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Transdermal opioid intoxication has only been reported for pharmaceutical fentanyl and buprenorphine patches. Here, we report a rare case of heroin poisoning through damaged skin. A seven-year-old girl with an impaired level of consciousness and difficulty breathing was brought to a local hospital about one hour after burning with boiling water. She had a small second-degree burn on the right elbow. Clinicians were initially unable to obtain any reliable history from relatives about the cause of altered mental status. However, with a clinical suspicion of opioid poisoning, naloxone therapy started, and the patient was moderately improved. She underwent a coma workup; then she was referred to a tertiary care hospital. Further investigation revealed that after the burning, the mother left home to seek for a burn ointment from a neighbor, and the heroin-dependent father sprinkled some heroin powder over the burned area. Heroin was absorbed through the damaged skin and poisoned the child unintentionally. After three days of clinical management, the patient was discharged from the hospital in good condition without any complications. Heroin can be absorbed through damaged skin and cause poisoning. Diagnosis requires strong clinical suspicion, and an appropriate naloxone therapy may be life-saving.

Indexed as

damaged skinheroinnaloxoneopioid poisoningtransdermal absorption

Identifiers

PMID32922094
PMCPMC7457860
OpenAlexW3080959258

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.